Kentucky, 2024

Flash Flooding and Damaging Wind in Kentucky, September 27, 2024

September 27, 2024 · NWS RLX · 4 events in 2 counties and zones

The end of September featured a strong Category 4 Hurricane Helene, which made landfall in the Florida Big Bend region on September 26th. After sailing through the Mississippi Valley, Helene quickly deviated its track to the west-northwest as it began to pivot around an increasingly cut off upper level low disturbance positioned over Kentucky, and became post-tropical in the process.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

The end of September featured a strong Category 4 Hurricane Helene, which made landfall in the Florida Big Bend region on September 26th. After sailing through the Mississippi Valley, Helene quickly deviated its track to the west-northwest as it began to pivot around an increasingly cut off upper level low disturbance positioned over Kentucky, and became post-tropical in the process. This brought forth the start of impacts to eastern Kentucky on the 27th, with strong to damaging wind gusts and locally heavy rainfall.

Wind gusts of 50 to 60 miles per hour were observed frequently across southwest West Virginia, with multiple areas of downed trees and power lines in the Bellefonte, Flatwoods, Raceland, and Russell areas of Greenup County on September 27th. The strongest wind gust observed in the eastern part of the state occurred at the Ashland Airport in Boyd County, recording a gust of 51 miles per hour just after 1:00 that afternoon. Significant flash flooding also took place in Carter and Greenup Counties, where several local creeks rose out of their banks. This was from the locally heavy rainfall that was associated with Helene, which yielded much needed moisture to the state after a summer filled with a historic drought.

Additional rounds of showers continued to impact Kentucky from September 28th to October 1st as the lingering remnants of Helene were absorbed by the stationary upper level disturbance, and would only come to an end with the help of a crossing cold front on October 2nd. However, no additional impacts were caused by Helene after the 29th across eastern Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 27, 1:10 PM EST, 30 minutes earlier.

Area forecast discussion, Sep 27, 1:10 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
210 PM EDT Fri Sep 27 2024

.SYNOPSIS...
Remnants of Helene spreading strong gusty winds and additional
rainfall today. More rain chances over the weekend into early
next week. Drier weather takes hold middle of next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1040 AM Friday...

Radar imagery shows center circulation of Helene over eastern TN,
with stronger inner rain bands over the north and northeast
quadrants, lifting north northwest towards our southern counties
late this morning. Strong gusty winds, already reported at HTS and
BKW around 40 mph, will spread north to affect other counties
through this afternoon. No changes to headlines are needed
attm. Rest of forecast remains on track.

As of 430 AM Friday...

Key Points:

 * Flash Flood Watch in effect until 8 PM tonight for southwest
   VA, mountains of WV and the Tri-State Area.

 * High Wind Warning in effect until 8 PM tonight across the
   mountains of southwest VA and WV.

 * Wind Advisory in effect until 8 PM tonight for portions of
   the coalfields, foothills and mountains of WV, as well as
   portions of the the Tri-State Area.

A frontal boundary spawning off from the north of Hurricane
Helene is currently over the area. As a result, expecting
showers and gusty winds to impact the area starting early this
morning as Helene tracks north and west into the CONUS. The
center of the remnants will pass to our west over Kentucky this
afternoon/evening.

Helene is weakening quite a bit since making landfall and it
will be a quick moving system. Most of our impacts will be seen
this morning into early afternoon. Some hold over into the
evening is possible with any flooding that may arise.

There is a moderate risk for excessive rainfall across portions
of Dickenson and Buchanan counties in VA and a slight risk of
excessive rainfall across the far southern coalfields and
mountains of West Virginia. Models show the bulk of the rain
falling between 6 AM and 3 PM today, with the highest amounts
between 1.00" and 1.30" across our northeastern KY counties and
southwest VA counties. Did continue and expand the flood watch
accordingly to cover any areas of concern.

The wind threat has been increased with latest short-range
guidance, particularly across the higher ridges of the
mountains. The potential is there with this fast moving storm
as southeast flow becomes enhanced across the ridgetops above
2,500 feet. Used a HREF/HRRR blend which has gusts between 50
and 60 mph for much of the higher elevations this morning, with
some locally higher gusts possible. Did upgrade or add counties
to a high wind warning to cover this. Also expanded the wind
advisory across portions of the lowlands. Did not go with any
short-range bias for the lower elevations as the winds were way
overdone across this area.

There is a chance that the wind factor is less substantial than
advertised if Helene continues to rapidly weaken as it traverses
inland. Otherwise, fairly confident that criteria will be met
across the higher elevations particularly in our southern
mountain counties of WV and southwest VA.

There is a marginal risk for severe weather concerning tornado
risk. This outlook is clipping our VA counties and far eastern
McDowell County up to eastern Fayette and southeast Pocahontas
County. Some stronger cells on the northeastern side of this
system do have the potential for rotation, but the highest risk
remains to our east.

Will start to see winds and some of the shower activity tapering
off this afternoon into the evening as the remnants sit to our
west.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 210 PM Friday...

Upper low will slowly drift back over the area Sunday into Monday,
with generally light shower activity as it does so, although heavier
amounts are possible in any enhanced showers or convection that is
able to occur, and WPC has maintained a marginal risk across the
area for Sunday, and across eastern zones for Monday.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1208 PM Friday...

Low should open into a wave and generally move east of the area by
Tuesday. However, it will be quickly followed by a front that will
sweep across the area sometime in the Tuesday night or early
Wednesday time frame. High pressure will then build in behind the
departing system for drier, and mild conditions across the area,
along with low RH.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 144 PM Friday...

MVFR/IFR conditions will continue along bands of light to
moderate rain moving across the southern and eastern terminals
this afternoon. It appears to be a dry slot south and east of
the circulation from Helene that will spread from south to north
through early this evening, as Helene moves slowly west
northwest. Therefore, expect visibility to improve outside
showers or storms. However, ceilings may remain under MVFR/IFR
along and near the mountains tonight.

As most precipitation exits west of the area this evening, isolated
and weaker rain bands may move over our area from time to time to
produce moderate rain and gusty winds. Expect the atmosphere to
decouple some overnight, reducing winds.

Northeast winds 15 to 20 knots gusting up to 50 knots will be
possible at some terminals before the system moves west this
evening. Expect winds to decrease to 5 to 10 knots, gusting up to 28
knots along the higher elevations, but loosing the gustiness across
the lowlands outside any shower overnight tonight.

Central guidance suggest low stratus developing across the central
and northeast mountains from 06Z through 13Z Friday morning.

Surface winds 10 knots or less will prevail across the lowlands
later tonight, with few gusts along the higher elevations.

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and extent of low CIGs and gusty
winds could vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    H    M    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    L    H    H    H    H    H    H    H    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    L    L    L    M    M    M    L    M    M    H

AFTER 18Z SATURDAY...

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 PM EDT this evening for WVZ005-033-034-515-
     516-518-520-522>524.
     Wind Advisory until 8 PM EDT this evening for WVZ005-006-013-
     024>026-517-519-521-524-525.
     High Wind Warning until 8 PM EDT this evening for WVZ033-034-
     515-516-518-520-522-523-526.
OH...Flood Watch until 8 PM EDT this evening for OHZ087.
     Wind Advisory until 8 PM EDT this evening for OHZ083-086-087.
KY...Flood Watch until 8 PM EDT this evening for KYZ101>103-105.
     Wind Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...Flood Watch until 8 PM EDT this evening for VAZ003-004.
     High Wind Warning until 8 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...FK/LTC
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...LTC
Hazardous weather outlook, Sep 27, 8:29 AM EST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
929 AM EDT Fri Sep 27 2024

OHZ066-067-075-076-084-085-WVZ007>011-014>020-027>032-039-040-281330-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Mason-Jackson WV-Wood-
Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
929 AM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Localized instances of flash flooding may occur today with showers
associated with the remnants of Helene.

Southeast winds could be breezy or gusty at times, especially this
morning. Winds could gust up to 40 mph which could knock down trees,
power lines and any unsecured objects.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ083-086-WVZ006-013-024>026-517-519-521-281330-
Jackson OH-Gallia-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette-
Northwest Nicholas-Northwest Webster-
929 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of northeast, southeast, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ087-WVZ005-281330-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ034-515-516-518-520-522-281330-
Wyoming-Northwest Raleigh-Southeast Raleigh-Southeast Fayette-
Southeast Nicholas-Southeast Webster-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast,
southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind Advisory.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-281330-
Dickenson-Buchanan-McDowell-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind Advisory.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-281330-
Northwest Pocahontas-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind Advisory.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ524-281330-
Southeast Pocahontas-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ526-281330-
Southeast Randolph-
929 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ525-281330-
Northwest Randolph-
929 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Sep 27, 1:27 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
227 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Non-Tstm Wnd Dmg 1 NE Mabscott           37.78N 81.20W
09/27/2024                   Raleigh            WV   911 Call Center

            Tree fell on a vehicle, no injuries.

&&

ABE
Local storm report, Sep 27, 1:28 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
228 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     Non-Tstm Wnd Dmg 2 SSW Coal City         37.65N 81.23W
09/27/2024                   Raleigh            WV   911 Call Center

            Tree fell on a house.

&&

ABE
Local storm report, Sep 27, 1:29 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
229 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     Non-Tstm Wnd Dmg Crab Orchard            37.74N 81.23W
09/27/2024                   Raleigh            WV   911 Call Center

            Multiple trees and power lines down.

&&

ABE
Local storm report, Sep 27, 1:32 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
232 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     Non-Tstm Wnd Dmg 8 SE Madison            37.98N 81.70W
09/27/2024                   Boone              WV   911 Call Center

            Large tree blocking roadway.

&&

ABE
Local storm report, Sep 27, 1:34 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
234 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Non-Tstm Wnd Dmg 3 E Delbarton           37.71N 82.13W
09/27/2024                   Mingo              WV   911 Call Center

            Numerous trees and power lines down.

&&

ABE
Local storm report, Sep 27, 1:38 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
238 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Non-Tstm Wnd Dmg 1 N Ashland             38.48N 82.65W
09/27/2024                   Boyd               KY   Emergency Mngr

            Numerous trees down including 39th St and
            Shadowlawn Drive.

&&

ABE

The radar

The Charleston,WV radar (KRLX), 90 km away, was scanning. The volume nearest the first event began at 18:40 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Greenup

When
September 27, 1:40 PM EST to 6:00 PM EST
Where
Greenup County, 0.41 mi N of Raceland to 0.83 mi W of Bellefonte
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
38.536, -82.719

Multiple flooded roadways were observed across the county. This included along Poplar Street in Flatwoods, where high water flooded the porch of a home and came close to entering the house. Another home observed water entering their home along Amanda Furnace Drive in Bellefonte. High water was also observed at the intersection of Argillite Road and Turley Avenue in Flatwoods.

Flash Flood, Carter

When
September 27, 1:50 PM EST to 6:00 PM EST
Where
Carter County, 0.75 mi NW of Norton Branch to 0.76 mi WSW of Norton Branch
Cause
Heavy Rain
Property damage
$250
Reported by
Public
Coordinates
38.337, -82.810

Dawson Creek rose out of its banks and caused flooding along Williams Creek Road in Norton Branch.

Thunderstorm Wind, Greenup

When
September 27, 3:00 PM EST
Where
Greenup County, 0.54 mi E of Flatwoods
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
38.520, -82.710

Numerous trees and power lines were blown down in the Bellefonte, Flatwoods, Raceland, and Russell areas.

Flash Flood, Greenup

When
September 27, 4:30 PM EST to 6:30 PM EST
Where
Greenup County, 0.29 mi NE of South Shore to 0.32 mi S of South Shore
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.723, -82.966

Significant amounts of high water were observed along Route 7 and throughout the town of South Shores.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2024Every state in 2024This day in weather historyWarnings in Kentucky, September 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1217187, 1217186, 1217184, 1217190.